• Sam Sam
    October 08, 2008
    I have Teeth pain after reclast should I be concerned?
    Sam Sam
    October 08, 2008

    I am a premenopausal (maybe peri) women in her 40's with Celiacs Disease. Due to malabsorption I now have osteoperenia or mild osteoporsis. My doctor gave me the one year dose of reclast. I experienced severe bone pain following the infusion. Since then I experience random bone pain especially in my teeth and an over all I do not feel good. After the infusion I read that only post menopausal women should be given reclast and that people with autoimmune diseases should also not receive reclast. Should I be concerned?

    READ MORE

FROM OUR EXPERTS

This question has not been answered by one of our experts yet.


FROM OUR COMMUNITY

  • Amanda April 14, 2010
    Amanda
    April 14, 2010

    I had Reclast last year. I need to have a tooth extraction but my Dr. will not do this until the drug level of Reclast is below 150. What is the half life of Reclast?

    Is there anything I can do to rid my body of Reclast?

    READ MORE
    • Pam Flores
      April 15, 2010
      Pam Flores
      Health Guide
      April 15, 2010

      Hi Amanda:  I'm glad your Dr is checking your CTx level before having invasive dental surgery.  Some oral surgeons/Drs don't check this so you are lucky to have someone who does. There isn't any way to get rid of Reclast faster, and the drug manufacturer says the half-life is 146 hours; so I would just wait to see how your bone marker tests turn out or when they reach 150.  Here's a link that explains this bone marker test, from Osseo News.

       

      Good luck...

      READ MORE
  • Maria Gifford October 29, 2008
    Maria Gifford
    October 29, 2008
    The Food and Drug Administration (FDA) has approved zoledronic acid (Reclast), the once-a-year drug given intravenously, for postmenopausal women with osteoporosis. Reclast is not intended for women of childbearing age (premenopausal). Postmenopausal women seem to receive the most benefit.   Some people have reported dental problems after taking bisphosphonates for osteoporosis, and the risk seems to be higher in those who've taken these drugs intravenously. Medicines similar to Reclast have caused some people to develop bone loss in the jaw, also called osteonecrosis of the jaw. Symptoms include jaw pain, swelling, numbness, loose teeth, and gum infection.    Little information exists about the ability of Reclast and other bisphosphonates to reduce fracture risk in people with autoimmune disorders and corticosteroid-induced osteoporosis. More research is needed.   READ MORE
You should know Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.